How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask khagihara Your Own Question
khagihara
khagihara, Doctor
Category: Medical
Satisfied Customers: 6590
Experience:  Trained in the multiple medical fields for many years.
20084961
Type Your Medical Question Here...
khagihara is online now
A new question is answered every 9 seconds

I've had weight loss surgery and can no longer take NSAIDs

Customer Question

I've had weight loss surgery and can no longer take NSAIDs as a result. All day long today I've had a mid-grade headache. I suspect it's hormonal as I had it when I woke up this morning and it just won't quit. I've tried food, fluids, caffeine, tylenol and even oxycodone (prescribed for a knee issue) and it just won't go away (this is over the course of the entire day--I took the oxy about 2 hours ago). I've got rizatriptan for rare migraines, but this isn't a migraine, just a mid-grade. Is it safe to try the rizatriptan to get rid of this thing, even though it's not a migraine, and especially w/in 2 hours of the oxy? Or is that not a good idea?
Submitted: 9 months ago.
Category: Medical
Expert:  khagihara replied 9 months ago.

How old are you? How tall are you? How much do you weigh? Did it make you wake up? Exactly where is the pain? On a scale of 0-10, what is it with 0 being no pain and 10 being the strongest pain? What is it like? Does anything make it worse or better? Is it consistent? Is it getting worse? Any other symptoms? Are you aware of anything which might have triggered it? Any medical problems? Any other surgeries? Any other medications? Any family medical history?

Customer: replied 9 months ago.
Ok, 48, female, 5'3", 257lbs @ current, down 85lbs so far since vertical sleeve gastrectomy surgery in July. The pain didn't wake me up, but it was there already when I woke up. It's a generalized all-over type of headache, more prominent behind the eyes and under the occipital ridge, but all over. Probably been between a 4 and 6 on the pain scale pretty much all day. Nothing I've done or taken seems to have made much of a dent. No other symptoms, but this does feel a lot like pre-menstrual headaches I've had in the past--generally 1 to 2 days out from menses. That said, I'm peri-menopausal and I've also not had a period since July so while it's possible it's a premenstrual headache, I have no way of knowing that right now. My other medical problems currently are a torn meniscus in my left knee, bone-on-bone in the right knee and a recently (very recently) diagnosed spondylolisthesis, causing hip, lumbar and buttock pain. I'm taking the oxycodone daily for the various bone/joint pain and have been, also since July.
Customer: replied 9 months ago.
I answered your questions almost an hour ago. Did you have any info regarding the safety of taking the rizatriptan for a non-migraine? Please put this question back out there since you're unable to answer.
Expert:  khagihara replied 9 months ago.

Sorry for the delay. There was a medical emergency. For menstrual migraines, rizatriptan works. Because of perimenopause. rizatriptan should work. It is safe to try it.